Alert archive / Wyoming / High Wind Warnings in 2016

High Wind Warning 16, NWS Riverton, WY

April 24, 2016Johnson County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 24, 2016, 5:40 AM MDT for Johnson County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2016, 5:40 AM MDT (11:40 UTC)
Expired
Apr 24, 2016, 11:43 AM MDT
In force
6 hr
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2389 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

664 
WWUS75 KRIW 241140
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
540 AM MDT SUN APR 24 2016

...HIGH WIND WARNING FOR JOHNSON COUNTY THROUGH NOON...

.A STRONG STORM SYSTEM PUSHING INTO THE PLAINS WILL RESULT IN STRONG
WINDS ALOFT OCCASIONALLY MIXING DOWN TO THE SURFACE THIS MORNING.

WYZ010-011-241800-
/O.NEW.KRIW.HW.W.0016.160424T1140Z-160424T1800Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
540 AM MDT SUN APR 24 2016

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...THROUGH NOON.

* WINDS...GUSTS AROUND 60 MPH ARE EXPECTED TO MIX DOWN AT
  TIMES...ESPECIALLY DURING HEAVIER RAIN SHOWERS. THE PREDOMINANT
  DIRECTION WILL BE FROM THE NORTH. NORTH WINDS WILL ALSO BE
  SUSTAINED BETWEEN 25 AND 35 MPH IN WAKE OF THE FRONT.

* IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE OR LIGHT WEIGHT
  VEHICLES SHOULD BE PREPARED FOR SUDDEN AND ERRATIC STRONG GUSTS.
  ALSO PONDING OF WATER ON AREA ROADWAYS COULD RESULT IN
  HYDROPLANING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

21
1 follow-up statement
778 
WWUS75 KRIW 241743
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1143 AM MDT SUN APR 24 2016

...THE HIGH WIND WARNING FOR JOHNSON COUNTY WILL EXPIRE AT NOON...

.THE WIND WILL DECREASE ACROSS JOHNSON COUNTY THIS AFTERNOON.
THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT NOON.

WYZ010-011-241845-
/O.CAN.KRIW.HW.W.0016.000000T0000Z-160424T1800Z/
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
1143 AM MDT SUN APR 24 2016

...HIGH WIND WARNING EXPIRES AT NOON...

THE WIND WILL DECREASE ACROSS JOHNSON COUNTY THIS AFTERNOON.
THEREFORE THE HIGH WIND WARNING WILL EXPIRE AT NOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 24, 2:44 AM MDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 24, 2:44 AM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
244 AM MDT SUN APR 24 2016

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT

SHOWERS CONTINUE TO INCREASE OVER THE AREA THIS MORNING AS THE AREA
OF LOW PRESSURE CONTINUES TO MOVE TOWARDS CENTRAL WYOMING. RADAR
CONTINUES TO DEMONSTRATE A DOWNWARD TREND ON LIGHTNING
ACTIVITY...THOUGH A FEW STRIKES HAVE STILL BEEN NOTED ACROSS THE
NORTHEASTERN PORTION OF THE STATE. SHOWERS WILL CONTINUE THROUGH THE
OVERNIGHT HOURS FOR MUCH OF THE AREA. THE AREA OF LOW PRESSURE WILL
CONTINUE ON ITS NORTHEASTERN PATH...LANDING AROUND THE
WYOMING/NEBRASKA/SOUTH DAKOTA BORDER BY THE MID MORNING HOURS. THIS
PLACEMENT ENCOURAGES THE PRODUCTION OF WRAPAROUND MOISTURE. WITH
THIS WRAPAROUND... MODELS SHOWING A STRONG PLUME OF MOISTURE
IMPACTING JOHNSON AND NATRONA COUNTIES THROUGH MUCH OF THE
AFTERNOON. PRECIPITATION CHANCES HAVE BEEN INCREASED ACROSS THE
AREA. ADDITIONALLY...TEMPERATURES AT CASPER MOUNTAIN SHOW THE
POTENTIAL FOR A LONGER TERM SNOW EVENT...RESULTING IN THE ADDITION
OF CASPER MOUNTAIN TO THE ONGOING WINTER WEATHER ADVISORIES.

AS THE AREA OF LOW PRESSURE MOVES EASTWARD...SHOWER ACTIVITY ACROSS
WESTERN WYOMING WILL WEAKEN...ESPECIALLY BY THE AFTERNOON HOURS.
EVEN WITH THIS SCENARIO... MOISTURE REMAINS OVER NORTHWESTERN
WYOMING TO CONTINUE SNOWFALL OVER THE AREA. THE AREA OF LOW PRESSURE
CAUSING THIS WIDESPREAD PRECIPITATION WILL BE ACROSS EASTERN SOUTH
DAKOTA BY EARLY MORNING HOURS OF MONDAY...WITH MOISTURE CONTINUING
TO WEAKEN ACROSS THE AREA.

HOWEVER...ANOTHER WAVE WILL IMPACT THE DESERT SOUTHWEST EARLY MONDAY
MORNING. THIS SYSTEM IS EXPECTED TO BECOME A CLOSED LOW BY MONDAY
AFTERNOON...SENDING ANOTHER ROUND OF MOISTURE ACROSS AREAS WEST OF
THE CONTINENTAL DIVIDE. AS THIS AREA OF LOW PRESSURE MOVES
EASTWARD...SHOWER ACTIVITY WILL AGAIN BECOME MORE WIDESPREAD ACROSS
CENTRAL AND WESTERN WYOMING BY MONDAY EVENING. ONGOING SHOWER
ACTIVITY WILL PERSIST THROUGH MUCH OF TUESDAY. TEMPERATURES WILL
AGAIN BE COOL ENOUGH TO PRODUCE SNOWFALL ACROSS THE HIGHER
ELEVATIONS. CURRENT FORECAST SNOWFALL TOTALS FOR THIS EVENT MAY BE
ON THE CONSERVATIVE SIDE...BUT STILL INDICATE THE POTENTIAL FOR
ANOTHER SIGNIFICANT SNOWFALL EVENT. THIS SCENARIO WILL CONTINUE TO
BE MONITORED.

.LONG TERM...WEDNESDAY THROUGH SUNDAY

INCLEMENT WEATHER WITH BELOW AVERAGE TEMPERATURES CONTINUE THROUGH
THE EXTENDED...BUT NOT NEARLY AS ACTIVE AS WHAT IS EXPECTED IN THE
SHORT TERM. GLOBAL MODELS ARE IN DECENT AGREEMENT WITH AN UPPER LOW
OVER CENTRAL NEBRASKA AT 12Z WEDNESDAY. HOWEVER MODELS DIFFER IF THE
MAIN PRECIP SHIELD WILL WRAP BACK INTO THE EASTERN FRINGES OF THE
AREA WEDNESDAY AS SUGGESTED BY THE 00Z GFS. OTHERWISE...ISOLATED
VALLEY/SCATTERED SHOWERS ARE EXPECTED WEDNESDAY WITH DAYTIME
HEATING. BY THURSDAY...MODELS SHOW AN UPPER LOW PUSHING INTO THE
SOUTHERN GREAT BASIN/DESERT SOUTHWEST...WITH A HINT OF A WEAKER
NORTHERN STREAM ENERGY OVER THE NORTHERN ROCKIES. BOTH OF THESE
FEATURES ARE EXPECTED TO SLOWLY PUSH ACROSS THE ROCKIES IN THE
FRIDAY AND SATURDAY TIME FRAME. THIS WILL CONTINUE TO GIVE CHANCES
OF MAINLY VALLEY RAIN/MOUNTAIN SNOW BOTH DAYS...BUT FOR NOW MODELS
ARE SHOWING THE MAIN ENERGY REMAINING SOUTH OF THE AREA. HAVING SAID
THAT A MOIST EASTERLY OR NORTHERLY UPSLOPE FLOW COULD ENHANCE PRECIP
CHANCES EAST OF THE DIVIDE AT TIMES FRIDAY AND/OR SATURDAY. THE 00Z
GFS TRIES TO BEGIN BUILDING IN AN UPPER RIDGE...WHILE THE ECMWF
KEEPS THE CONTINUED MEAN TROUGH AND INCLEMENT WEATHER OVER THE
FORECAST AREA.

&&

.AVIATION.../12Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI AIRPORTS

AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO SLOWLY DRIFT EAST
ACROSS EASTERN WYOMING INTO THE CENTRAL HIGH PLAINS TODAY. A
MOIST NW FLOW BEHIND THIS SYSTEM WILL CONTINUE TO BRING NMRS
IFR/MVFR SHRA/SHSN ACROSS THE AREA WITH SNOW LEVELS NEAR 7KFT
THROUGH 14Z. DRIER AIR AND IMPROVING CONDITIONS WILL PUSH INTO SW
WYOMING THIS MORNING BUT GUSTY WEST WIND 20-30KT WILL CONTINUE
ACROSS THE INTERSTATE 80 CORRIDOR. NMRS MTN SHSN WILL REMAIN VCNTY
AND NORTH OF A KAFO-KPNA LINE THIS AFTN WITH MTNS MOSTLY OBSCURED
ABOVE 8KFT. THIS ACTIVITY SHOULD GRADUALLY LIFT NWD SUNDAY NIGHT.
SOME CLEARING MAY RESULT IN PATCHY FOG PARTIALLY OBSCURING TERRAIN
IN THE WESTERN VALLEYS SUNDAY NIGHT.

EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND AIRPORTS

AN UPPER LOW PRESSURE SYSTEM WILL CONTINUE TO DRIFT SLOWLY EAST
ACROSS EASTERN WYOMING AND INTO THE CENTRAL PLAINS TODAY. NMRS
VALLEY RAIN AND MTN SNOW SHOWERS WILL OCCUR VCNTY AND NORTH OF A
KCPR-KLND LINE EARLY THIS MORNING WITH THIS ACTIVITY TAKING A MORE N-
S ORIENTATION ALONG AND EAST OF A KPOY-KRIW LINE 14Z-18Z. THE MOST
WIDESPREAD IFR CONDITIONS IN MODERATE RA WILL OCCUR FROM A VCNTY
KBYG-KCPR THROUGH THE DAY. SNOW LEVELS WILL BE NEAR 8KFT WITH MTNS
MOSTLY OBSCURED...ESPECIALLY THE BIGHORN RANGE AND CASPER MOUNTAIN
DURING THE DAY SUNDAY. GRADUAL IMPROVEMENT IS EXPECTED SUNDAY
EVENING WITH SOME LINGERING IFR/MVFR SHRA MAINLY VCNTY AND NORTH OF
A VCNTY KDUB-MIDWEST LINE.

&&

.FIRE WEATHER...

WIDESPREAD SHOWER ACTIVITY EXPECTED TODAY ACROSS THE AREA UNDER
INFLUENCING LOW PRESSURE. COOLER TEMPERATURES WILL ALSO BE COMMON
ACROSS THE AREA...WITH SNOWFALL ANTICIPATED OVER THE HIGHER
ELEVATIONS. WINTER WEATHER ADVISORIES REMAIN IN EFFECT. GUSTY WINDS
WILL REMAIN ACROSS SOUTHERN WYOMING THROUGH THE EARLY EVENING HOURS
BEFORE WEAKENING. SHOWER ACTIVITY GENERALLY REMAINS IN THE FORECAST
FOR THE NEXT FEW DAYS...WITH GUSTY WINDS RETURNING BY MONDAY
AFTERNOON.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR WYZ022.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002-
008-009.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR WYZ001-012-024.

&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Apr 24, 2:45 AM MDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
245 AM MDT SUN APR 24 2016

WYZ001>020-022>030-251200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
245 AM MDT SUN APR 24 2016

...WINTER WEATHER ADVISORIES IN EFFECT FOR MANY MOUNTAIN
LOCATIONS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOWFALL...WHICH MAY BE HEAVY AT TIMES WILL CONTINUE OVER THE
WESTERN MOUNTAINS THIS MORNING BEFORE TAPERING OFF THIS AFTERNOON.
MEANWHILE...PERIODS OF HEAVY SNOWFALL WILL CONTINUE ACROSS THE
EASTERN AND NORTHERN MOUNTAIN RANGES THROUGH THIS AFTERNOON BEFORE
WEAKENING THIS EVENING. WIDESPREAD SNOWFALL TOTALS OF 5 TO 9
INCHES ARE EXPECTED FOR MANY LOCATIONS...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

GUSTY WIND WILL ALSO BE FOUND ACROSS MUCH OF THE AREA EAST OF THE
CONTINENTAL DIVIDE TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH TUESDAY...ANOTHER POTENTIALLY SIGNIFICANT EARLY
SPRING STORM WILL POTENTIALLY IMPACT MOUNTAIN LOCATIONS BEGINNING
MONDAY MORNING AND CONTINUING THROUGH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TODAY. THANK
YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Apr 24, 3:15 AM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
315 AM MDT SUN APR 24 2016

WYZ010-011-241115-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
315 AM MDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY THROUGH 5 AM...

THROUGH 5 AM...EXPECT NUMEROUS RAIN SHOWERS AND EVEN AN ISOLATED
THUNDERSTORM ACROSS JOHNSON COUNTY. STRONG NORTHERLY WINDS WILL
BE OBSERVED AS A COLD FRONT PUSHES SOUTH ACROSS THE COUNTY. NORTH
TO NORTHWEST WINDS BETWEEN 20 AND 35 MPH...WITH A FEW GUSTS TO
NEAR 55 MPH ARE POSSIBLE.

21
Special weather statement, Apr 24, 3:21 AM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
321 AM MDT SUN APR 24 2016

WYZ015-017>019-241200-
WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER...
JEFFREY CITY
321 AM MDT SUN APR 24 2016

THROUGH 6 AM...A LARGE AREA OF LIGHT TO MODERATE RAIN AND SNOW
WILL CONTINUE ACROSS FREMONT COUNTY. RAIN WILL CHANGE TO MAINLY
SNOW AROUND 6500 FEET...INCLUDING SOUTH PASS AND BEAVER RIM AREAS.
SOUTH PASS ABOVE 7500 FEET COULD BE BECOME SLICK...OTHERWISE ROADS
ARE EXPECTED TO REMAIN WET. 2 TO 6 INCHES OF SNOW COULD ACCUMULATE
ABOVE 7000 FEET BY 9 AM SUNDAY.

21
Local storm report, Apr 24, 3:37 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
337 AM MDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     NON-TSTM WND GST 3 NNW BUFFALO           44.38N 106.72W
04/24/2016  M59 MPH          JOHNSON            WY   ASOS

            COMBINATION OF STRONG POST FRONTAL WINDS AND
            RAIN SHOWERS MIXING DOWN STRONGER WINDS.

&&

21
Special weather statement, Apr 24, 4:32 AM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
432 AM MDT SUN APR 24 2016

WYZ015-017>020-241300-
WIND RIVER MOUNTAINS EAST-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI...LANDER...
JEFFREY CITY...CASPER
432 AM MDT SUN APR 24 2016

THROUGH 7 AM...A LARGE AREA OF LIGHT TO MODERATE RAIN AND SNOW
WILL OCCUR ACROSS NATRONA AND FREMONT COUNTIES. THE SNOW WILL
CHANGE TO RAIN BETWEEN 6000 AND 7000 FEET IN MOST AREAS. BEAVER
RIM...SOUTH PASS AND SOME ROADS OVER CASPER MOUNTAIN COULD BE
SLICK AND SLUSHY EARLY THIS MORNING. TOTAL SNOWFALL BETWEEN 2 AND
4 INCHES IS EXPECTED...MAINLY ABOVE 7000 FEET. HIGHER SNOWFALL
AMOUNTS ARE EXPECTED OVER CASPER MOUNTAIN.

WYZ007-241300-
OWL CREEK AND BRIDGER MOUNTAINS-
432 AM MDT SUN APR 24 2016

THROUGH 7 AM...A LARGE AREA OF SNOW WILL IMPACT THE OWL CREEK AND
BRIDGER MOUNTAINS. THE SNOW WILL CHANGE TO RAIN BETWEEN 6000 AND
7000 FEET. STRONG RIDGE TOP WINDS NEAR 60 MPH WILL OCCUR IN A FEW
LOCATIONS. THIS COMBINED WITH SNOWFALL WILL CREATE LOCALIZED
WHITEOUT CONDITIONS. 2 TO 4 INCHES WITH ISOLATED 6 INCHES OF SNOW
IS EXPECTED THIS MORNING.

21
Special weather statement, Apr 24, 4:43 AM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
443 AM MDT SUN APR 24 2016

WYZ010-241300-
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
443 AM MDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY THROUGH 7 AM...

THROUGH 7 AM...EXPECT NUMEROUS RAIN SHOWERS AND EVEN AN ISOLATED
THUNDERSTORM ACROSS NORTHERN JOHNSON COUNTY. STRONG NORTHERLY
WINDS WILL BE OBSERVED ACROSS NORTHERN JOHNSON COUNTY. NORTH TO
NORTHWEST WINDS BETWEEN 20 AND 35 MPH...WITH A FEW GUSTS TO NEAR
55 MPH ARE POSSIBLE. IN ADDITION...PERSISTENT RAINFALL WILL RESULT
IN PONDING ON AREA ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING. ALSO FOR THOSE PLANNING TRAVEL
ACROSS POWDER RIVER PASS...RAIN WILL CHANGE TO SNOW BETWEEN 7000
AND 8000 FEET...WITH SLICK ROAD CONDITIONS DEVELOPING MAINLY ABOVE
9000 FEET.
Special weather statement, Apr 24, 5:19 AM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
519 AM MDT SUN APR 24 2016

WYZ011-241300-
SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...KAYCEE
519 AM MDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY THROUGH 7 AM...

THROUGH 7 AM...EXPECT NUMEROUS RAIN SHOWERS AND EVEN AN ISOLATED
THUNDERSTORM ACROSS JOHNSON COUNTY. STRONG NORTHERLY WINDS WILL
BE OBSERVED ACROSS NORTHERN JOHNSON COUNTY...WHILE STRONG
SOUTHERLY WIND WILL BE FOUND OVER CENTRAL AND SOUTHERN PARTS. WINDS
BETWEEN 20 AND 35 MPH...WITH A FEW GUSTS TO NEAR 55 MPH ARE
POSSIBLE. IN ADDITION...PERSISTENT RAINFALL WILL RESULT IN PONDING
ON AREA ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN TO REDUCE THE
RISK OF HYDROPLANING. ALSO FOR THOSE PLANNING TRAVEL ACROSS POWDER
RIVER PASS...RAIN WILL CHANGE TO SNOW BETWEEN 7000 AND 8000
FEET...WITH SLICK ROAD CONDITIONS DEVELOPING MAINLY ABOVE 9000
FEET.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:51 PM MDTSpecial Weather StatementRIWCampbell24 min
Apr 23, 10:18 PM MDTSpecial Weather StatementRIWCampbell42 min

Nearby

High Wind Warnings in Wyoming, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.